Ask The Doctor > Questions & Answers > Complications of Urethritis caused by Entrococcus Faecallis

Complications of Urethritis caused by Entrococcus Faecallis

Patient: Dear Sir I have a problem for which I need your help, please. The problem is: I had a urethritis caused by entrococcus Faecallis. Treated with Augmentin 2 daily 1Mg tablets for 10 days. After that, I was tested and the bacteria was gone. But I still have the following problem. I have a pain,burn sensation everytime I need to urinate, which gets better after I urinate, but returns and it happens everytime. At the same time I have a burning sensation pain in the pubic area, which comes and goes during the day. At the same time, everytime I evacuate, these pais,burning sensations get stronger and also get abdominal pains. Can you PLEASE help Thank You Nuno

 

 

Doctor: You clearly have developed Proctatitis. The underlying cause for which is infection with Enterococcus Faecalis. You will need a course of antibiotics. Usually when a semen culture is done and a bacterium is isolated, several anitibiotics are tested to determine if they will adequately treat the infection. This is the best method to determine the antibiotics to use to treat this condition. Antibiotics such as Vancomycin and Nitrofurantoin have been found to be effective in treating E. faecalis infections. Both medications are only available with a prescription from a physician. Vancomycin must be administered via the intravenous route.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment